Source: Real Anal. Exchange
Volume 34, Number 1
Although the sequence of greedy approximants associated with the Schauder expansion of a function, $f$, continuous on $[0,1]$, may fail to converge, there always will be a continuous function, arbitrarily close to $f$, whose Schauder expansion does have a convergent sequence of greedy approximants. Further examination of this problem shows that the same sort of proposition is valid for a multitude of subsystems of the Schauder system.
Full-text: Access denied (no subscription
We're sorry, but we are unable to provide
you with the full text of this article because we are not able to identify
you as a subscriber.
If you have a personal subscription to
this journal, then please login. If you are already logged in, then you
may need to update your profile to register your subscription. Read more about accessing full-text
Casper Goffman, Remark on a problem of Lusin, Acta Math., 111 (1964), 63–72.
Mathematical Reviews (MathSciNet): MR156150
M. G. Grigorian, On the convergence of the greedy algorithm in the $L'$norm, J. of Contemp. Math. Anal., 39 (2004), 89–116.
M. G. Grigoryan and A. A. Sargsyan, Greedy approximation with respect to the Faber–Schauder system, J. Approx. Theory, (to appear).
Martin G. Grigorian and Robert E. Zink, Greedy approximation with respect to certain subsystems of the Walsh orthogonal system, Proc. Amer. Math. Soc. 134 (2006), 3495–3505.
T. W. Körner, Decreasing rearranged Fourier series, J. Fourier Anal. and Appl. 5 (1999), 1–19.
J. J. Price and Robert E. Zink, On sets of completeness for families of Haar functions, Trans. Amer. Math. Soc. 119 (1964), 262–269.
Mathematical Reviews (MathSciNet): MR184023
V. N. Temlyakov, Greedy algorithm and $m$–term approximation, Constr. Approx. 14 (1998), 569–587.
Robert E. Zink, On a theorem of Goffman concerning Schauder series, Proc. Amer. Math. Soc. 21 (1969), 523–529.
Mathematical Reviews (MathSciNet): MR241887